Posted by Runner Girl on Jan 14, 2021 10:02 am
Here are the listed side effects from Letrozole
The following side effects are common (occurring in greater than 30%) for patients taking Letrozole:
- Hot flashes
- High cholesterol
These side effects are less common side effects (occurring in about 10-29%) of patients receiving Letrozole:Wendy Tea had difficulties on Letrozole and was switched to Tamoxifen.
Posted by LGS on Jan 14, 2021 1:33 pm
Posted by Buffythevampire on Jan 14, 2021 2:42 pm
Posted by Buffythevampire on Jan 14, 2021 3:21 pm
Posted by DMT on Jan 14, 2021 3:55 pm
Posted by Ukeez on Jan 15, 2021 8:02 am
Posted by Cross Stitcher on Jan 16, 2021 10:23 am
Posted by Faith1 on Jan 17, 2021 7:15 am
Thank you for the information on Letrozole. I am not looking forward to having to take this medication, as I already have severe arthritis, I am 61 and have had it for years. I experienced the " bone pain" while on chemo or it could have been due to the Lapelga needle they were giving me, it was extremely painful for me and I decided to stop my second round of chemo because I couldn't take the pain. However I found out I had 26 cancerous lymph nodes under my right arm after having surgery, and had to go back and finish the last three chemo treatments. I asked them to only give me 80% and to lower the steroids for me, which helped, but I was still in a lot of pain. Recently I found something that helped my arthritis, which helped my pain, blood pressure, sugar levels, mood and I felt so much better, calmer etc... I was told I cannot take the CBD oil while on the Letrozole because they do not know how it will affect the results. I was only taking 60 mg.I thought if I need to take Tylenol, celebrex etc.. won't this be equally hard on my liver? They told me because of the lymph nodes, I will need to be on it for 10 years!! It is not fair that after treatments are done they wash their hands of us. I thought I read that celebrex was not good for you at one point? I had to take it for 6 months years ago, because I had caught Fifth Disease from a child I was working with. Fifth Disease causes symptoms like rheumatoid arthritis. Why did they not try a different medication for you? I would get a second opinion, I could not live with severe pain everyday for 10 years!! I would not be able to go back to work with my special needs students feeling this way!
Posted by Faith1 on Jan 17, 2021 7:29 am
Good morning, and thank you both for the information on Letrozole. I am not looking forward to going on this medication, as I am so sensitive to all medications. I already have severe arthritis, and am afraid of bone pain and joint pain etc.. That must of been so scary for you, feeling like you were paralyzed!! I'm glad it wasn't permanent!! Buffy I am sorry to hear about the chemical taste. I hope this goes away in time for you. I still have no taste buds since my last Chemo on December 22nd. It came back before, so I am keeping my fingers crossed!! I sure hope I don't have the hair thinning as my hair is already thin, but I would take this over bone pain and loss of taste. I already experience hot flashes and sweating, I've had this for years! It did get better a couple of years ago, but now it's worse again. I wish the two of you well and pray that this medication will do what it's intended to do, and keep the cancer from coming back. Faith1
Posted by Faith1 on Jan 17, 2021 7:49 am
Sorry to hear about all that you've been through, I can relate. This is my second time with cancer, first time was in my 30's cervical cancer. I had a hysterectomy back then. I was diagnosed with Lobular Breat Cancer In Auggust of 2019. When they did the surgery they found 26 cancerous lymph nodes. I am starting radiation tomorrow, 25 treatments and they are putting me on Letrozole. I already have severe arthritis and this is was frightens me. I wake up and need to shower and exercise right away if I want to be able to move as it is. Let me know if they put you on a different medication and this helps.I wish I could continue to take the CBD oil as it really helped me with the stiffness and pain, unfortunately I've been told they do not feel I should stay on it as it may affect the the results of the Letrozole. Please keep me updated and let me know if a different medication will help you. I wish you all the best and hope things get better for you. Faith 1😉
Posted by Faith1 on Jan 17, 2021 8:00 am
Thank you for the information on Letrozole. I am happy to hear that you have found some medications that are helping. I already have severe arthritis and this is why I am a little afraid of it getting worse. I guess I will need to try it and see. I wish you well and hope that things get better for you. Faith1.
Posted by Faith1 on Jan 17, 2021 8:06 am
Thank you for the information regarding Letrozole. I already have severe arthritis and hope it doesn't make it even worse, as I don't think I could handle it. It's too bad they have told me to stop taking the CBD oil, as it was helping with my painful joints and stiffness and a few other things. I am going to do more research on this, and talk to the doctor who discussed CBD oil with me in the beginning. I don't understand how taking other drugs like Tylenol with muscle relaxers, and celebrex would be any easier on your liver? I was only taking 60 mg a day. If you have any more advice on this matter, I would love to hear it. Thank you, Faith1
Posted by Runner Girl on Jan 17, 2021 8:20 am
It was suggested to me to try taking an antihistamine to help with the aches associated with Exemestane. I tried and it seems to be working. Perhaps ask your team if they will allow that. My other suggestion, would be to try acupuncture, it worked really well for managing my tamoxifen body pain.
If the Letrozole is too difficult the other possibilities are Anastrozole or Exemestane. Although each comes with their own side effects.
Posted by Faith1 on Jan 18, 2021 7:29 am
Hi Runner Girl, I was told to take antihistamine when I wan receiving the Lapelga needle that caused bone pain. It took the edge off. As for acupuncture, I may try this, but I will need to wait until the Covid numbers go down etc.. Thank you for the advice Take care
Posted by MCM on Jan 18, 2021 9:35 am
Posted by Mammabear on Jan 18, 2021 10:22 am
Letrozole was much better. The hot flashes not nearly as bad. I do notice the joint stiffness but stretch every morning to limber up.
I was having bad headaches and fatigue after going on Letrozole so Onc switched me to Exmethstane for a month to see if it helped.
There are several aromatose inhibitors so if one bothers you, try another.
I found even MORE hot flashes with Exmethstane and was way more irritable.
I just switched back to Letrozole.
I think the headaches were either my 10+ hours of working on the computer or stress. Got some blue glasses and a few massages.
Bottom line is.... there are lots of options. Try others until you find one that works for you AND keeps your cancer away.
Posted by DMT on Jan 18, 2021 3:54 pm
My oncologist told me “the beauty of Letrozole is that nothing interacts with it, so take whatever you have to take to stay on it”. I forgot to mention that I frequently take Benadryl or Gravol at bedtime. They are both antihistamines that make you drowsy, so I seem to get a better nights sleep.
Posted by Patricia Marie on Jan 19, 2021 10:45 am
Posted by Kims1961 on Jan 20, 2021 7:15 pm
I was also put on Letrozole but after 8 months of struggling, I just couldn't do it. I had fatigue, dizziness, overall feeling of being unwell. My oncologist suggested i try Tamoxifen - and it's like night and day. Not that Tamoxifen isn't without it's own side effects but overall they were nothing compared to Letrozole. Although i was feeling a little like a "guinea pig" - trying meds and combos of meds - it was still worth a try to see if we could find something that worked.
I hope you are able to find a solution that offers you a balance of the cancer not returning and quality of life.
Take care, Kim
Posted by Patricia Marie on Jan 21, 2021 8:55 pm
I really didn't find the treatment that bad save for the first 4 chemo treatments. Had a few bad days with them but last 12 were only hair loss and fatigue. Home after surgery only had small discomfort. The last radiation treatments were psychologically hard. My breast looks pretty much the same, just a bit different color from the radiation.
Having a bilateral mastectomy as you did would be far more difficult.
My medical oncologist says tamoxifen would be the last medication to try but that it comes with worse side effects. I may just stick with the exemestane and using tumeric powder and supplements to try to ease the swelling and stiffness. and hope for the best!
Search all discussions